MAUDE Adverse Event Report: COVIDIEN PROTACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN PROTACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174006
Medical Device Problem Codes Positioning Failure (1158); Entrapment of Device (1212)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Tissue Breakdown (2681)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a bilateral laparoscopic hernia repair procedure, on one side, six tackers were fired without any problems.However, on the other side, during mesh fixation, the device did not release the tacker but instead pulled the mesh and the underlying tissue along, essentially ¿catching¿ them.As a result, a vascular injury occurred, causing minor arterial bleeding.After suction and irrigation, the source of the bleeding was coagulated; there was no significant blood loss, only the surgical time was increased by approximately 35 minutes.A suction drain was left in the surgical area.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 correction: e1 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PROTACK
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23751287
Report Number2647580-2025-03626
Device Sequence Number5892708
Product Code GCJ
UDI-Device Identifier10884521070400
UDI-Public(01)10884521070400(17)291130(10)P4M0877
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K090470
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number174006
Device Catalogue Number174006
Device Lot NumberP4M0877
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age23 YR
Patient SexMale
Patient Weight70 KG